Swansea Bay University Health Board letter, Thursday 11th November 2021




Dear Parents /Carers,


We are raising awareness of incidents where Paracetamol has been reported as being bought/ shoplifted from shops and pharmacies by under aged children and teenagers in the Swansea area.


Concerns have been raised around the quantity of boxes being stolen/sold.


Paracetamol is a common painkiller used to treat aches and pains.


Taking too much paracetamol, known as an overdose, is very dangerous.


If you've taken more than the recommended maximum dose, go to your nearest accident and emergency (A&E) department as soon as possible.


Some people feel sick, vomit or have abdominal (tummy) pain after taking too much paracetamol, but often there are no obvious symptoms at first. Go to A&E even if you're feeling well.


If a Parent/Carer comes across a child who may have taken more paracetamol than is recommended, medical help must be sought immediately.


Link NHS Direct - Phone: 111 NHS 111 online


Link BAROD www.barod.cymru


Link DAN24/7 DAN 247 – Wales Drug and Alcohol Helpline